Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 267, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 26, 2009, 6:05 AM EST for Washington County, Wilkinson County, Georgia. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2009, 6:05 AM EST (11:05 UTC)
- Expired
- Dec 27, 2009, 3:22 AM EST
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.48 ft at Dec 26, 2009, 3:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 261105 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EST SAT DEC 26 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR AVANT MINE OCONEE AFFECTING WASHINGTON AND WILKINSON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC303-319-270105- /O.NEW.KFFC.FL.W.0267.091226T1105Z-000000T0000Z/ /OCOG1.1.ER.091226T1045Z.091226T1045Z.000000T0000Z.NR/ 605 AM EST SAT DEC 26 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR THE AVANT MINE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 6 AM SATURDAY THE STAGE WAS 17.7 FEET...AND RISING * MINOR FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING...REACHING ABOVE FLOOD STAGE SHORTLY AFTER SUNRISE SATURDAY. $$
3 follow-up statements
000 WGUS82 KFFC 261651 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1151 AM EST SAT DEC 26 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR AVANT MINE OCONEE AFFECTING WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-270651- /O.EXT.KFFC.FL.W.0261.000000T0000Z-091229T0720Z/ /MACG1.1.ER.091225T2248Z.091227T1800Z.091229T0120Z.NO/ 1151 AM EST SAT DEC 26 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON. * UNTIL LATE MONDAY NIGHT. * AT 11 AM SATURDAY THE STAGE WAS 18.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.8 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. * AT 23 FEET...MINOR FLOODING CONTINUES TO EXPAND. $$ GAC091-271-315-270650- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 1151 AM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL FURTHER NOTICE. * AT 10 AM SATURDAY THE STAGE WAS 14.3 FEET...AND FALLING. * MODERATE FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. * AT 14 FEET...MODERATE FLOODING CONTINUES. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. $$ GAC209-271-309-270650- /O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/ /LBRG1.1.ER.091215T1530Z.091221T1415Z.000000T0000Z.NO/ 1151 AM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY. * UNTIL FURTHER NOTICE. * AT 11 AM SATURDAY THE STAGE WAS 15.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL SLOWLY RISE TO NEAR 15.2 FEET BY TUESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 15 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE. $$ GAC117-121-270650- /O.EXT.KFFC.FL.W.0257.000000T0000Z-091227T2000Z/ /APHG1.1.ER.091225T0930Z.091226T1800Z.091227T1400Z.NO/ 1151 AM EST SAT DEC 26 2009 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SUNDAY AFTERNOON. * AT 10 AM SATURDAY THE STAGE WAS 8.9 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL BEGIN TO FALL THIS AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 9 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC217-247-270600- /O.EXT.KFFC.FL.W.0263.000000T0000Z-091227T0600Z/ /MYRG1.1.ER.091226T0445Z.091226T1545Z.091227T0000Z.UU/ 1151 AM EST SAT DEC 26 2009 ...FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD. * UNTIL LATE TONIGHT. * AT 11 AM SATURDAY THE STAGE WAS 11.4 FEET...AND SLOWLY RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 11 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$ GAC059-133-219-270650- /O.EXT.KFFC.FL.W.0260.000000T0000Z-091228T2120Z/ /PNFG1.1.ER.091225T1642Z.091227T1200Z.091228T1520Z.NO/ 1151 AM EST SAT DEC 26 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL MONDAY AFTERNOON. * AT 11 AM SATURDAY THE STAGE WAS 14.9 FEET...AND SLOWLY RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC303-319-270650- /O.CON.KFFC.FL.W.0267.000000T0000Z-000000T0000Z/ /OCOG1.1.ER.091226T1045Z.091226T1545Z.000000T0000Z.NR/ 1151 AM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR AVANT MINE OCONEE. * UNTIL FURTHER NOTICE. * AT 10 AM SATURDAY THE STAGE WAS 18.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18 FEET. $$ GAC209-283-309-270650- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091226T0500Z.000000T0000Z.NO/ 1151 AM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON. * UNTIL FURTHER NOTICE. * AT 11 AM SATURDAY THE STAGE WAS 17.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE FALLING FOR THE NEXT FEW DAYS. * AT 17 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. $$
000 WGUS82 KFFC 262228 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EST SAT DEC 26 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR AVANT MINE OCONEE AFFECTING WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES && GAC021-153-169-207-289-271227- /O.CON.KFFC.FL.W.0261.000000T0000Z-091229T0720Z/ /MACG1.1.ER.091225T2248Z.091227T1800Z.091229T0120Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL LATE MONDAY NIGHT. * AT 4 PM SATURDAY THE STAGE WAS 19.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.8 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. * AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.6 FEET ON MAR 29 2009. $$ GAC091-271-315-271226- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 4 PM SATURDAY THE STAGE WAS 14.2 FEET...AND SLOWLY FALLING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON SEP 30 2009. $$ GAC209-271-309-271226- /O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/ /LBRG1.1.ER.091215T1530Z.091221T1415Z.000000T0000Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL FURTHER NOTICE. * AT 4 PM SATURDAY THE STAGE WAS 15.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO REMAIN NEARLY STEADY AROUND 15.2 FEET THROUGH EARLY TUESDAY. * AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE. $$ GAC117-121-271226- /O.CON.KFFC.FL.W.0257.000000T0000Z-091227T2000Z/ /APHG1.1.ER.091225T0930Z.091226T1545Z.091227T1400Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL SUNDAY AFTERNOON. * AT 4 PM SATURDAY THE STAGE WAS 8.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC217-247-270600- /O.CON.KFFC.FL.W.0263.000000T0000Z-091227T0600Z/ /MYRG1.1.ER.091226T0445Z.091226T1545Z.091227T0000Z.UU/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * UNTIL LATE TONIGHT. * AT 4 PM SATURDAY THE STAGE WAS 11.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$ GAC059-133-219-271226- /O.CON.KFFC.FL.W.0260.000000T0000Z-091228T2120Z/ /PNFG1.1.ER.091225T1642Z.091227T1200Z.091228T1520Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL MONDAY AFTERNOON. * AT 4 PM SATURDAY THE STAGE WAS 15.0 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 15.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC303-319-271226- /O.CON.KFFC.FL.W.0267.000000T0000Z-000000T0000Z/ /OCOG1.1.ER.091226T1045Z.091226T2130Z.000000T0000Z.NR/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR AVANT MINE OCONEE * UNTIL FURTHER NOTICE. * AT 4 PM SATURDAY THE STAGE WAS 18.5 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON SEP 23 2009. * THE RIVER APPEARS TO HAVE CRESTED THIS AFTERNOON AND IS EXPECTED TO REMAIN NEARLY STEADY TONIGHT AND BEGIN FALLING ON SUNDAY. $$ GAC209-283-309-271226- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091226T0500Z.000000T0000Z.NO/ 527 PM EST SAT DEC 26 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * UNTIL FURTHER NOTICE. * AT 4 PM SATURDAY THE STAGE WAS 17.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER COVERS PORTIONS OF DEAD RIVER ROAD. * THE RIVER WILL CONTINUE FALLING SLOWLY THROUGH MONDAY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON NOV 18 2009. $$
000 WGUS82 KFFC 270822 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 AM EST SUN DEC 27 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR AVANT MINE OCONEE AFFECTING WASHINGTON AND WILKINSON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-272222- /O.CON.KFFC.FL.W.0261.000000T0000Z-091229T0417Z/ /MACG1.1.ER.091225T2248Z.091227T1200Z.091228T2217Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL MONDAY EVENING. * AT 230 AM SUNDAY THE STAGE WAS 20.4 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 21.0 FEET THIS MORNING...THEN BEGIN FALLING BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * BETWEEN 20 AND 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL IS FLOODED NORTH OF THE FIFTH STREET BRIDGE AND AGRICULTURAL FLOODING CONTINUES NORTH AND SOUTH OF MACON. $$ GAC091-271-315-272221- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 245 AM SUNDAY THE STAGE WAS 14.1 FEET...AND SLOWLY FALLING. * MODERATE FLOODING IS OCCURRING...AND MODERATE FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO SLOWLY FALL OVER THE NEXT COUPLE OF DAYS...BUT MAY BEGIN RISING AGAIN LATER IN THE WEEK. * AT 14 FEET...MODERATE FLOODING OCCURS WITH ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE INACCESSIBLE. BETWEEN 13 AND 14 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER CONTINUES IN THE FLOOD PLAIN WITH FLOODING OF THE PARK AND PARKING LOT AT THE BOAT RAMP. $$ GAC209-271-309-272221- /O.CON.KFFC.FL.W.0223.000000T0000Z-091231T1800Z/ /LBRG1.1.ER.091215T1530Z.091221T1415Z.091231T1200Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL THURSDAY AFTERNOON. * AT 3 AM SUNDAY THE STAGE WAS 15.1 FEET...AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL REMAIN NEARLY STEADY OVER THE NEXT SEVERAL DAYS. * AT 15 FEET... MINOR FLOODING OCCURS WITH WATER OVERFLOWING INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK ARE FLOODED AND GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED. ALSO...WATER REACHES THE TOP OF THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE. $$ GAC059-133-219-272221- /O.CON.KFFC.FL.W.0260.000000T0000Z-091229T0336Z/ /PNFG1.1.ER.091225T1642Z.091227T1200Z.091228T2136Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL MONDAY EVENING. * AT 230 AM SUNDAY THE STAGE WAS 15.2 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE SLOWLY RISING...REACHING NEAR 15.3 FEET LATER THIS MORNING. THE RIVER WILL BEGIN TO FALL THIS AFTERNOON... DROPPING BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 15 FEET...MINOR FLOODING CONTINUES IN FIELDS...WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC303-319-270852- /O.CAN.KFFC.FL.W.0267.000000T0000Z-091227T0822Z/ /OCOG1.1.ER.091226T1045Z.091226T2345Z.091227T0536Z.NR/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR THE AVANT MINE * AT 245 AM SUNDAY THE STAGE WAS 17.7 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE FALLING. $$ GAC167-303-319-272221- /O.CON.KFFC.FL.W.0268.000000T0000Z-000000T0000Z/ /OCNG1.1.ER.091226T1800Z.091227T0745Z.000000T0000Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE * UNTIL FURTHER NOTICE. * AT 3 AM SUNDAY THE STAGE WAS 17.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * BETWEEN 17 AND 19 FEET...THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP ON THE RIGHT BANK AND JUST UPSTREAM FROM THE GEORGIA HIGHWAY 57 BRIDGE...AND APPROACHES THE DIRT PARKING AREA. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$ GAC209-283-309-272221- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091226T0500Z.000000T0000Z.NO/ 322 AM EST SUN DEC 27 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * UNTIL FURTHER NOTICE. * AT 3 AM SUNDAY THE STAGE WAS 16.9 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE TO FALL OVER THE NEXT COUPLE OF DAYS...BUT REMAIN ABOVE FLOOD STAGE. * AT 17 FEET...MINOR FLOODING CONTINUES IN THE PASTURES AND WOODLANDS ALONG THE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER AND WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:25 AM EST, 40 minutes earlier.
Area forecast discussion, Dec 26, 5:25 AM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EST SAT DEC 26 2009 .SHORT TERM /TODAY THROUGH MONDAY/... HIGH PRESSURE WILL SETTLE OVER THE STATE TODAY...RESULTING IN DRY...SEASONABLY MILD CONDITIONS WITH THE OCCASIONAL HIGH CLOUDS STREAMING ACROSS TODAY AND OVERNIGHT. MODELS CONTINUE TO SHOW AN UPPER DISTURBANCE ON SUNDAY SWINGING THRU THE BASE OF A NEARLY STATIONARY UPPER LOW CURRENTLY SPINNING OVER IA. THIS MAY INCREASE CLOUDS AND PRODUCE THE OCCASIONAL SPRINKLE OF LIGHT RAIN...BUT NAM AND GFS AGREE THE BETTER RAIN CHANCES WILL BE NORTH AND SOUTH OF THE FORECAST AREA ON SUNDAY. THEREFORE...WILL ONLY SHOW A 10% POP WITH NO MENTION OF MEASURABLE PRECIP AT THIS TIME. BEHIND THIS DISTURBANCE... A REINFORCING DRY COLD FRONT WILL SWEEP ACROSS THE STATE SUNDAY NIGHT WITH ANOTHER COLD DOME OF HIGH PRESSURE BUILDING IN FROM THE NW ON MONDAY. PREFERRED THE WARMER MAV GUIDANCE FOR HIGHS TODAY WITH A MODIFYING AIR MASS UNDER AMPLE SUNSHINE. A MAV AND MET BLEND LOOK REASONABLE FOR THE REMAINING PERIODS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE DOMINATES THROUGH TUESDAY...THEN SLIPS OFF TO THE EAST AS AN UPPER LOW DEEPENS OVER THE SOUTHERN PLAINS. THIS WILL PRODUCE ANOTHER GULF LOW THAT GFS AND ECMWF AGREE WILL APPROACH SOUTH GA ON WEDNESDAY...THEN TRACK ACROSS SOUTH GA AND NORTH FL WEDNESDAY NIGHT. LOOKS LIKE ANOTHER COLD WEDGE OVERRUNNING RAIN EVENT...WITH WARM SECTOR AND GREATER INSTABILITIES HOLDING WELL SOUTH OF THE FORECAST AREA THROUGH WEDNESDAY NIGHT. THEREFORE... WILL JUST MENTION RAIN FOR NOW... BUT MODERATE AT TIMES... ESPECIALLY WEDNESDAY AFTERNOON-EVENING. THE SYSTEM IS FAIRLY FAST MOVING... SO EXPECTED RAINFALL AMOUNTS SHOULD BE IN THE 1 TO 2 INCH RANGE...OR LESS. WRAP AROUND MOISTURE WILL COLLIDE WITH THE COLD AIR ADVECTING DOWN FROM THE NW TO BRING A SLIGHT CHANCE OF SNOW TO MAINLY NORTH GA FOR BOTH THURSDAY AND FRIDAY NIGHTS. TOO FAR OUT TO HAVE ANY CONFIDENCE...BUT IF THE PATTERN VERIFIES... WOULD NOT EXPECT ANY SIGNIFICANT ACCUMULATIONS WITH THIS PATTERN. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD WITH WEST WINDS AT 10 KTS OR LESS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 33 55 31 51 / 5 5 10 5 5 ATLANTA 52 34 52 30 47 / 5 5 10 5 5 BLAIRSVILLE 48 26 47 25 45 / 0 5 10 10 5 CARTERSVILLE 52 27 53 26 46 / 5 5 10 10 5 COLUMBUS 55 33 58 32 52 / 5 5 10 10 5 GAINESVILLE 52 32 51 30 48 / 5 5 10 10 5 MACON 56 32 58 31 54 / 5 5 10 10 5 ROME 52 27 54 29 49 / 0 5 10 10 5 PEACHTREE CITY 53 25 55 26 47 / 5 5 10 5 5 VIDALIA 57 35 59 35 54 / 0 5 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Dec 26, 5:45 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EST SAT DEC 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 AM EST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE STATE FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 11:40 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 12 hr |
| Dec 25, 11:52 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 10 hr |
| Dec 26, 1:11 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.